Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 1, 2005, 12:31 PM EST for Leon County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 12:31 PM EST (17:31 UTC)
- Expired
- Apr 1, 2005, 1:15 PM EST
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 12 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:30 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 011732
SVRTAE
FLC073-011815-
/O.NEW.KTAE.SV.W.0088.050401T1731Z-050401T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF TALLAHASSEE
* UNTIL 115 PM EST
* AT 1229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 24 MILES WEST OF TALLAHASSEE
...OR ABOUT 21 MILES NORTHWEST OF CRAWFORDVILLE...AND WAS MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TALLAHASSEE BY 1250 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3037 8468 3042 8462 3042 8458 3046 8451
3046 8445 3050 8438 3058 8417 3041 8410
3036 8411 3031 8469
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:32 AM EST, 59 minutes earlier.
Area forecast discussion, Apr 1, 11:32 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1132 AM EST FRI APR 1 2005
.DISCUSSION...WILL BE UPDATING ZONES TO INLCUDE TORNADO WATCH
NUMBER 121 FOR EXTREME SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND THE
FLORIDA BIG BEND UNTIL 7 PM TONIGHT.
LATEST SURFACE ANALYSIS AND MESO ANALYSIS FROM SPC SITE CONTINUES TO
SHOW THE GREATEST INSTABILITY OVER OUR EASTERN FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA COUNTIES WHERE MORE DESTABILIZATION HAS
OCCURRED.
UPDATED ZONES OUT SHORTLY.
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...A FLOOD WATCH IS IN EFFECT UNTIL 3 AM CST FRIDAY.
GA...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM EST FRIDAY.
TORNADO WATCH 121 IN EFFECT FOR EXTREME SOUTHWEST AND SOUTH
CENTRAL GEORGIA UNTIL 7 PM EST FRIDAY.
FL...A FLOOD WATCH IS IN EFFECT UNTIL 3 PM CST FRIDAY FOR FLZ07>13.
TORNADO WATCH 121 IS IN EFFECT FOR THE BIG BEND UNTIL 7 PM EST.
SCA FOR SEAS WRN LEGS.
FIRE WEATHER WATCH ALL ZONES SATURDAY NOON TILL SUNSET.
&&
GODSEYHazardous weather outlook, Apr 1, 5:59 AM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 AM EST FRI APR 1 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-021058- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 559 AM EST FRI APR 1 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AND A MODERATE RISK FOR RIP CURRENTS TODAY... ...THERE IS A FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR SOUTHEAST ALABAMA AS WELL AS SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AND EARLY TONIGHT FOR THE ENTIRE FORECAST AREA. A WARM FRONT JUST OFF THE GULF COAST WILL MOVE NORTH ACROSS THE REGION TODAY. ISOLATED SEVERE STORMS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE ALONG AND JUST NORTH OF THE WARM FRONT FROM LATE MORNING INTO THIS AFTERNOON. A SQUALL LINE IS THEN EXPECTED TO DEVELOP AHEAD OF A STRONG COLD FRONT AND MOVE ACROSS OUR FORECAST AREA FROM LATE THIS AFTERNOON THROUGH ABOUT MIDNIGHT. THE PRIMARY THREAT DURING THIS PERIOD WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG THUNDERSTORMS COULD LINGER FOR MUCH OF THE NIGHT ACROSS THE EASTERN BIG BEND AND SOUTH CENTRAL GEORGIA. RAINFALL TOTALS OF 1.5 TO 2.5 INCHES WILL BE COMMON ACROSS MUCH OF THE AREA THROUGH TONIGHT. WHEN COMBINED WITH THE RAINS THAT HAVE ALREADY FALLEN...THIS WILL KEEP A THREAT FOR FLOODING ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE. A FLOOD WATCH IS IN EFFECT FOR THESE AREAS. IN ADDITION...MANY AREA RIVERS REMAIN ABOVE FLOOD STAGE. WINDS OVER THE GULF COASTAL WATERS WILL RUN 15 TO 20 KNOTS FOR MUCH OF THE DAY AS THEY VEER FROM SOUTHEAST TO SOUTHWEST. SEAS WILL BUILD TO AROUND 7 FEET LATE IN THE DAY...PROMPTING THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE WATERS WEST OF APALACHICOLA. WEST WINDS WILL BECOME NORTHWEST BEHIND THE FRONT AND INCREASE TO AROUND 25 KNOTS. SEAS WILL BUILD AS HIGH AS 10 FEET WELL OFFSHORE AND SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR ALL OF THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS WILL DEVELOP OVER THE ENTIRE FORECAST AREA ON SATURDAY CREATING A HAZARD FOR BOATERS ON AREA LAKES. WIND ADVISORIES OR LAKE WIND ADVISORIES MAY BE NECESSARY ON SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN UP FOR SATURDAY AND SATURDAY NIGHT. LOWERING AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOON MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. ALTHOUGH A LOT CAN CHANGE BETWEEN NOW AND THEN...YET ANOTHER SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY INTO THURSDAY. AT THIS TIME...IT LOOKS LIKE LARGE HAIL WOULD BE THE PRIMARY THREAT FROM THIS ONE. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY BECOME SEVERE TODAY AND TONIGHT. SPOTTERS WILL BE CONSIDERED ACTIVATED UPON THE ISSUANCE OF A CONVECTIVE WATCH FOR OUR AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Special weather statement, Apr 1, 8:32 AM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 832 AM EST FRI APR 1 2005 FLZ007-008-011445- COASTAL WALTON FL-INLAND WALTON FL- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS AND SANTA ROSA BEACH 832 AM EST FRI APR 1 2005 ...STRONG STORMS HEADED FOR WALTON COUNTY... AT 730 AM CST NATIONAL WEATHER SERVICE RADARS SHOWED A LINE OF STRONG THUNDERSTORMS OVER CENTRAL OKALOOSA COUNTY...MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE INTO WESTERN WALTON COUNTY BY 8 AM CST...AND INTO EASTERN WALTON COUNTY BY 830 AM CST. A WIND GUST OF 52 MPH WAS REPORTED AT PENSACOLA AS THE STORMS MOVED THROUGH AT 654 AM CST. ALTHOUGH THESE STORMS APPEAR TO HAVE WEAKENED A LITTLE... WIND GUSTS TO 40 MPH ARE STILL POSSIBLE. ALSO...VERY HEAVY RAINS WITH RATES OF ONE INCH PER HOUR WILL BE POSSIBLE. FOURNIER
Special weather statement, Apr 1, 9:44 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EST FRI APR 1 2005 FLZ007>010-011545- COASTAL WALTON FL-HOLMES FL-INLAND WALTON FL-WASHINGTON FL- INCLUDING THE CITIES OF...BONIFAY...CHIPLEY...DE FUNIAK SPRINGS... SANTA ROSA BEACH AND VERNON 944 AM EST FRI APR 1 2005 ...STRONG STORMS MOVING EAST THROUGH WALTON COUNTY... AT 845 AM CST NATIONAL WEATHER SERVICE RADARS SHOWED A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS WALTON COUNTY AT 35 MPH. THESE STORMS WILL MOVE INTO EASTERN WALTON COUNTY BY ABOUT 9 AM CST...AND THEN INTO WASHINGTON AND HOLMES COUNTIES. A WIND GUST OF 52 MPH WAS REPORTED AT PENSACOLA AS THE STORMS MOVED THROUGH AT 654 AM CST. WIND GUSTS TO 45 MPH AND VERY HEAVY RAINS WITH RATES EXCEEDING ONE INCH PER HOUR ARE POSSIBLE WITH THESE STORMS. FOURNIER
Special weather statement, Apr 1, 11:19 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1119 AM EST FRI APR 1 2005 FLZ010-011-013-014-011715- CALHOUN FL-GULF FL-JACKSON FL-WASHINGTON FL- INCLUDING THE CITIES OF...BLOUNTSTOWN...CHIPLEY...MARIANNA... PORT ST. JOE AND VERNON 1119 AM EST FRI APR 1 2005 ...STRONG STORMS MOVING EAST ACROSS THE FLORIDA PANHANDLE... AT 1019 AM CST NATIONAL WEATHER SERVICE RADARS SHOWED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 35 MPH ACROSS BAY AND SOUTHERN WASHINGTON COUNTIES. THESE STORMS WILL BE MOVING INTO CALHOUN...GULF...AND POSSIBLY SOUTHERN JACKSON COUNTIES. THEY ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL RATES EXCEEDING AN INCH PER HOUR. FOURNIER
Special weather statement, Apr 1, 11:32 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1132 AM EST FRI APR 1 2005 FLZ011-013>019-026>029-034-GAZ146>148-155>161-020000- BERRIEN GA-BROOKS GA-CALHOUN FL-COLQUITT GA-COOK GA-DECATUR GA- DIXIE FL-FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-JACKSON FL- JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA- MADISON FL-SEMINOLE GA-TAYLOR FL-THOMAS GA-WAKULLA FL- INCLUDING THE CITIES OF...ADEL...APALACHICOLA...BAINBRIDGE... BLOUNTSTOWN...CAIRO...CARRABELLE...CRAWFORDVILLE...CROSS CITY... DONALSONVILLE...LAKELAND...MADISON...MARIANNA...MAYO...MONTICELLO... MOULTRIE...NASHVILLE...PERRY...PORT ST. JOE...QUITMAN...ST. MARKS... STEINHATCHEE...TALLAHASSEE...THOMASVILLE AND VALDOSTA 1132 AM EST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EASTERN SECTIONS OF THE FLORIDA PANHANDLE AND ALL OF THE BIG BEND...EFFECTIVE UNTIL 700 PM EST FRIDAY EVENING (600 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...SEMINOLE...DECATUR...GRADY...COLQUITT...THOMAS... COOK...BROOKS...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY... FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Apr 1, 11:54 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1154 AM EST FRI APR 1 2005 FLZ013-014-017-026-027-011800- CALHOUN FL-GULF FL-LEON FL-LIBERTY FL-WAKULLA FL- INCLUDING THE CITIES OF...BLOUNTSTOWN...CRAWFORDVILLE... PORT ST. JOE...ST. MARKS AND TALLAHASSEE 1154 AM EST FRI APR 1 2005 ...STRONG STORMS MOVING EAST ACROSS THE FLORIDA PANHANDLE AND INTO THE BIG BEND... AT 1155 AM EST (1055 AM CST) NATIONAL WEATHER SERVICE RADARS SHOWED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 35 MPH ACROSS CALHOUN AND GULF COUNTIES. SURFACE AND RADAR OBSERVATIONS INDICATE THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL RATES EXCEEDING AN INCH PER HOUR. THESE STORMS WILL BE MOVING INTO WESTERN LIBERTY COUNTY BY NOON EST...AND EVENTUALLY WESTERN WAKULLA AND WESTERN LEON COUNTIES BY 1245 PM EST. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:58 PM EST | Flash Flood Warning | TAE | Walton | 6 hr |
| Apr 1, 10:38 AM EST | Severe Thunderstorm Warning | TAE | Bay | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.